MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR

ABBOTT MEDICAL MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR
Model Number CDS0501
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is filed to report partial clip detachment and recurrent mitral regurgitation.It was reported that on (b)(6) 2018, a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with an unknown grade.Two clips were implanted, reducing mr to an unknown grade.On (b)(6) 2022, the patient returned to the hospital and imaging showed one of the implanted clips had partially detached from the posterior leaflet, causing mr to increase to a grade of 4.Therefore, an additional mitraclip was performed, and one clip was implanted, reducing mr to a grade of 1.
 
Additional Manufacturer Narrative
The clip remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot.Additionally, a review of the complaint history identified no similar complaints from the lot.All available information was investigated, and a cause for the reported migration (partial clip movement) cannot be determined.Mitral valve insufficiency/ regurgitation (mr) appears to be due to the partial clip movement (migration).Mitral regurgitation is a known possible complication associated with mitraclip procedures.Unexpected medical intervention and hospitalization were a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM NT
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15699386
Report Number2135147-2022-01863
Device Sequence Number20950637
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2018
Device Model NumberCDS0501
Device Catalogue NumberCDS0501
Device Lot Number71021U194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale